Lisinopril Bladder Pain, Bladder Infection, Stomach Cramping, Digestive Organs, Leg Cramps
For Medications.com October 18th Earlier this past summer I took this drug for ninety two days after I was prescribed this medication when I visited the doctor for a bladder infection and I was told I also had high blood pressure. No tests were done ... more »
For Medications.com October 18th
Earlier this past summer I took this drug for ninety two days after I was prescribed this medication when I visited the doctor for a bladder infection and I was told I also had high blood pressure. No tests were done except for a urine test at that time and no follow up tests were done later. This drug not only gave me a slew of other side effects but pushed my simple bladder infection to where I no longer urinated in a normal manner regardless of the amount of fluid I added. Only after discontinuing this drug did normal urination return after a few days.
Allergic reactions were as follows. Severe debilitating stomach cramping resulting in swelling of the abdomen, and all digestive organs. Angioedema. (no pre history of this) Urine flow continued to lessen even with increased fluid intake, resulting in bladder pain and a sensation of bladder being pushed from the body. Lack of energy, flu like symptoms, insomnia, leg cramps, many bouts of rapid heart beat, some lasting for awhile, even after stopping the drug. Lack of appetite and a change in taste buds. I had several bouts of angioedema but thought it was 'something I ate, stress etc', as within a month of my diagnosis, my daughter had an extreme reaction to Ciprofloxin (see floxintoxin under that medication) and anything that was going on with me was put aside. She was debilitated by her drug reaction and was unable to walk etc, so I thought I wasn't handling stress too well as I was getting older. Each bout increased in severity leaving me lying debilitated on the couch for four days, eventually for a full week until luckily by that time my daughter was able to take care of herself and began thoroughly investigating this drug only to discover that Lisinopril was the true cause. The warnings with this drug are not very explanatory and leave so much out that should be for patients to read and digest to make their own health decisions and it takes a lot to dig deeper on the Internet to find the true adverse reactions.
We thought by stopping the drug I would get back to normal quickly and I did with the help of a herb called marshmallow which reduced the swelling after a couple of days. However after I thought I was cured I stopped marshmallow and within a couple of days had another angiodema reaction and I thought it was because there must be traces of this drug left in my system. I then took marshmallow for over two weeks and feeling fine I stopped again. Then another episode hit me with not only the stomach problems but a severe bout of coughing that lasted a couple of hours and trickled into a few days. It was then I began digging on the Internet to find the words I wanted to hear, that this drug caused long term problems. I found it by adding UK after other words and found this and much more.
A particular group of heart pills called ACE-inhibitors (the chemical names end in -pril, e.g. enalapril, lisinopril, ramipril) can occasionally cause urticaria, although they more commonly cause angioedema; about one person in 100 who takes an ACE inhibitor is likely to get this problem.
The reaction is not caused by true allergy, allergy skin and blood tests do not show it, so why does it happen? Reactions are thought to occur because an unwanted pharmacological effect of the drug causes the release of compounds similar to those released in an allergic reaction. The only way of showing that a regular medication is the true cause is by stopping or changing the treatment.
To complicate matters, the angioedema attacks may not start until the individual has been taking the ACE inhibitor for months or even years making it difficult to spot the relationship. Also, attacks may continue for several weeks after the drug has been stopped.
I could not find anyone doing following to patients with adverse reactions and I think that is a very bad problem. We are on our own. I do hope this helps others and if you want copies of all my research let me know.
Now I am hoping there won't be any more bouts but I'm still taking marshmallow and when I think I have the courage I will wean myself off it slowly and watch for signs. Believe me angiodema isn't fun and you can't see it on the outside of the body which makes it difficult to understand.